MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL LILLIPUT PH.I.S.I.O. INFANT HOLLOW FIBRE OXYGENATOR D902; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL LILLIPUT PH.I.S.I.O. INFANT HOLLOW FIBRE OXYGENATOR D902; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number D902 PH.I.S.I.O.
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Date of event is unknown sorin group (b)(6) manufactures the d902 dideco lilliput phisio oxygenator.The incident occurred in (b)(6).Since the oxygenator is blood contaminated, the involved device has not been requested for return to sorin group (b)(6) for investigation if any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Blood contaminated.
 
Event or Problem Description
Sorin group italia has received a report that, during a procedure, the manifold line of the d902 dideco lilliput phisio oxygenator was not working.Medical team elected to change-out the oxygenator.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Review of complaints database revealed no other similar cases notified for batch concerned from the market.Livanova started a follow-up activity with submitter to find out specific phase when change-out of the unit was conducted and its duration.However, no reply was given.Considering the intended use of this port (i.E.Monitoring the gas exchange performances), it is reasonable to assume that change-out of the unit was conducted in the early phase of surgery when taking the first arterial blood sample (failed attempt).Based on results of investigation of previous similar events, the most probable root cause of the issue was a damaged valve insert body.The valve insert regulates the valve opening.If the valve insert is damaged, (i.E.Due to handling when manually positioned on silicone membrane valve in manufacturing line or due to excessive screwing force of male luer lock cap applied during assembly phase), the valve cannot be opened and no flow is possible a non-conformity report has been opened to investigate the assembly of the one-way valve.The risk associated is in the acceptable region.At the moment no corrective action is deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
LILLIPUT PH.I.S.I.O. INFANT HOLLOW FIBRE OXYGENATOR D902
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IN  41037
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key12867993
Report Number9680841-2021-00034
Device Sequence Number12247790
Product Code DTZ
UDI-Device Identifier08033178100397
UDI-Public(01)08033178100397(17)240330(10)2104020002(11)210402(240)05320
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K001021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberD902 PH.I.S.I.O.
Device Catalogue Number05320
Device Lot Number2104020002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown